Thunderstorm Wind, Blaine
- When
- July 9, 9:05 PM MST
- Where
- Blaine County, 11 mi S of Chinook
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.417, -109.233
A severe thunderstorm produced a wind gust to 64 mph at Chinook 11S.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm produced a wind gust to 64 mph at Chinook 11S.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 9, 8:00 PM MST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 900 PM MDT SAT JUL 9 2005 UPDATED ZONES AND STATE HAVE BEEN SENT .DISCUSSION... COLD FRONT HAS PUSHED THROUGH THE REGION THIS EVENING...AND THE SEVERE WEATHER HAS COME TO AN END. SUMMARY LOCAL STORM REPORT (LSR) HAS BEEN SENT. SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE BEHIND THE COLD FRONT THOUGH. A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO RESIDE MAINLY EAST OF A LINE FROM 30 WEST OF HAVRE...TO FORT BENTON...TO 15 MILES EAST OF GREAT FALLS...TO 15 MILES WEST OF WHITE SULPHUR SPRINGS. THIS AREA OF PRECIPITATION IS SLOWLY MOVING TO THE NORTHEAST AND WILL AFFECT MUCH OF HILL...BLAINE...CHOUTEAU...JUDITH BASIN...FERGUS AND MEAGHER COUNTIES THROUGH 3 AM OR SO. THEREFORE I HAVE INCREASED POPS CONSIDERABLY IN THOSE AREAS. ISOLATED TO SCATTERED SHOWERS WILL CONTINUE OVER THE REMAINDER OF THE REGION DURING THE OVERNIGHT HOURS. OVERNIGHT LOWS LOOK ON TRACK IN MOST AREAS...WHICH WILL BE MUCH COOLER THAN LAST NIGHT. LATEST ZONES HAVE THE FINAL NUMBERS. LOOKING AHEAD...NEW OZ NAM12 CONTINUES TO SHOW WIDESPREAD RAIN DEVELOPING OVER MUCH OF SOUTHWEST MONTANA ON SUNDAY MORNING. MIDNIGHT CREW WILL TAKE A CLOSER LOOK...BUT CURRENT THINKING IS TO RAISE POPS A BIT AND LOWER TEMPS OVER MUCH OF THE SOUTHWEST FOR SUNDAY. GENERALLY COOL CONDITIONS WITH MORE SCATTERED SHOWERS AND AFTERNOON THUNDERSTORMS EXPECTED OVER NORTH CENTRAL MONTANA. THEN A SLOW WARMING TREND AND DRIER WEATHER TO MAKE A RETURN TO THE REGION FOR THE FIRST HALF OF NEXT WEEK. BRUSDA && .AVIATION... UPDATED 2350Z AN UPPER LEVEL TROF MOVING ACROSS THE AREA THIS EVENING HAS PRODUCED NUMEROUS SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS WELL AS HEAVY RAIN. VFR CONDITIONS WILL PREVAIL WITH MVFR AND OCCASIONAL IFR CONDITIONS IN THE VICINITY OF THUNDERSTORMS. && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 530 AM MDT SAT JUL 9 2005 MTZ008>015-044>055-101105- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 530 AM MDT SAT JUL 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA AND CONTINUE OVERNIGHT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS SOUTHWEST AND CENTRAL MONTANA...AS A COLD FRONT MOVES THROUGH THOSE AREAS THIS AFTERNOON. PRECIPITATION WILL MAINLY BE JUST RAIN SHOWERS NEAR THE ROCKY MOUNTAIN FRONT...WITH LESS UNSTABLE AIR IN THAT AREA. NO WATCHES...WARNINGS...OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE SHOWERS AND THUNDERSTORMS WILL DECREASE SUNDAY AND SUNDAY NIGHT...WITH MOSTLY DRY AND WARM WEATHER THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. COULSTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
540 PM MDT SAT JUL 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND GST 6 W STANFORD 47.15N 110.35W
07/09/2005 50 MPH JUDITH BASIN MT TRAINED SPOTTER
ESTIMATED WINDS GUSTING BETWEEN 40 AND 50 MPH.
&&
BRUSDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
550 PM MDT SAT JUL 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 6 W STANFORD 47.15N 110.35W
07/09/2005 0.25 INCH JUDITH BASIN MT TRAINED SPOTTER
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND VERY HEAVY
RAINFALL IS OCCURRING WITH THIS STORM.
&&
BRUSDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
557 PM MDT SAT JUL 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL STANFORD 47.15N 110.22W
07/09/2005 0.75 INCH JUDITH BASIN MT TRAINED SPOTTER
A FEW PENNY SIZE HAIL STONES...A FEW WIND GUSTS 50 TO 60
MPH WITH DAMAGE TO A FLAG POLE MOUNTED ON A GARAGE. VERY
HEAVY RAINFALL AS WELL...WITH 0.50 INCHES IN A 5 MINUTE
PERIOD.
&&
BRUSDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
601 PM MDT SAT JUL 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 S STANFORD 47.11N 110.22W
07/09/2005 0.88 INCH JUDITH BASIN MT TRAINED SPOTTER
DIME AND NICKEL SIZE HAIL FELL FROM THIS STORM.
&&
BRUSDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
618 PM MDT SAT JUL 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST MOCCASIN 47.05N 109.91W
07/09/2005 60 MPH JUDITH BASIN MT TRAINED SPOTTER
0500 PM FLASH FLOOD DILLON 45.22N 112.63W
07/09/2005 BEAVERHEAD MT EMERGENCY MNGR
UPDATE TO FLASH FLOOD WARNING IN DILLON AREA...A 5 MILE
AREA AFFECTED THE MOST...MAINLY NORTH OF DILLON. 2
BRIDGES WASHED OUT...WITH OTHER ISOLATED DAMAGE REPORTS.
STREET FLOODING DID OCCUR ON LOCAL ROADS.
&&
BRUSDAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
727 PM MDT SAT JUL 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 3 N DILLON 45.26N 112.63W
07/09/2005 0.50 INCH BEAVERHEAD MT TRAINED SPOTTER
HALF INCH HAIL AND WIND GUSTS TO 30 MPH.
0258 PM HAIL TWIN BRIDGES 45.54N 112.33W
07/09/2005 0.75 INCH MADISON MT TRAINED SPOTTER
PENNY SIZE HAIL...WITH WIND GUSTS TO 50 MPH.
0310 PM FLASH FLOOD DILLON 45.22N 112.63W
07/09/2005 BEAVERHEAD MT LAW ENFORCEMENT
2 BRIDGES HAVE BEEN WASHED OUT IN THE DILLON AREA.
0500 PM FLASH FLOOD DILLON 45.22N 112.63W
07/09/2005 BEAVERHEAD MT EMERGENCY MNGR
UPDATE TO FLASH FLOOD WARNING IN DILLON AREA...A 5 MILE
AREA AFFECTED THE MOST...MAINLY NORTH OF DILLON. 2
BRIDGES WASHED OUT...WITH OTHER ISOLATED DAMAGE REPORTS.
STREET FLOODING DID OCCUR ON LOCAL ROADS.
0538 PM TSTM WND GST 6 W STANFORD 47.15N 110.35W
07/09/2005 50 MPH JUDITH BASIN MT TRAINED SPOTTER
ESTIMATED WINDS GUSTING BETWEEN 40 AND 50 MPH.
0545 PM HAIL 6 W STANFORD 47.15N 110.35W
07/09/2005 0.25 INCH JUDITH BASIN MT TRAINED SPOTTER
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND VERY HEAVY
RAINFALL IS OCCURRING WITH THIS STORM.
0545 PM HAIL STANFORD 47.15N 110.22W
07/09/2005 0.75 INCH JUDITH BASIN MT TRAINED SPOTTER
A FEW PENNY SIZE HAIL STONES...A FEW WIND GUSTS 50 TO 60
MPH WITH DAMAGE TO A FLAG POLE MOUNTED ON A GARAGE. VERY
HEAVY RAINFALL AS WELL...WITH 0.50 INCHES IN A 5 MINUTE
PERIOD.
0555 PM TSTM WND GST MOCCASIN 47.05N 109.91W
07/09/2005 60 MPH JUDITH BASIN MT TRAINED SPOTTER
0555 PM HAIL 3 S STANFORD 47.11N 110.22W
07/09/2005 0.88 INCH JUDITH BASIN MT TRAINED SPOTTER
DIME AND NICKEL SIZE HAIL FELL FROM THIS STORM.
&&
BRUSDAThe Great Falls radar (KTFX), 192 km away, was scanning. The volume nearest the first event began at 04:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465209.